I am new here!

I have RLS and it has just recently affected my upper body: stomach, chest, arms, breathing. I get a panicky, anxious feeling. For years it affected just one leg. Then a few years ago both legs went crazy. A few months ago, it started affecting me all over and not just at night. Now, it is not uncommon to have RLS attacks in the late morning, early evening AND at night. I use to be on Amitrypilene (sp?) but that stopped working. Now I am on carbidopa-levodopa 10-100 mg. But now since I have RLS so often during the day, I find I have to take up to three of them a day. I am only suppose to take two. It was mentioned in one of the posts I read regarding going to a Neurologist. Should I?

tori

14 Replies

oldestnewest
  • Search " augmentation " in the drop down menu at top of page.

    Only go to a neurologist who is competent to deal with rls- otherwise you will be wasting your time.

    Sleep clinics are probably a better bet.

    Good luck.

  • Thank you, I will do that!!!!!

  • Just a quickie as in bed lol

    I agree you 99 percent have augmentation

    The med you are on is the worst culprit for causing augmentatiom and is infact now not recommended as a daily med for RLS for that reason.

    The higher the dose the worse you will be long term.You need off it but you need to very slowly wean dowm and you will need a strong painkiller like Tramadol to help you do this.

    Look at the old posts lots of information about augmentation if you look through.

    Dont worry now you know what is going on you have taken first step towards getting your RLS back.under some sort of control

    Which country are you.in?

    I have been where you.are.You need to learn everything you van about RLS as sadly doctors generally know next to nothing

    Start by going on RLS-UK.org website for easy to understand information.

    Amitriptyline makes RLS worse for vast majority of us.

    So you are in the right place and welcome.We will help you

    Pippins2 x

  • Thank you so much! I am so fortunate to have found this site !!!! I live in the United States. I will look up the word 'augmentation ' to see what that means. This RLS is quickly overtaking my life. I have got to do SOMETHING! It's driving me crazy!

    Thanks again, tori

  • There are some good Drs in the USA who are competent .

    Also a good site to get info from is ---- rlshelp.org ---it is based in CA and has a world expert on rls who will reply to your query . If you do a search on that site , you will get a load of information and discover that you are not alone , nor the first to whom this has happened.

    You may even find a dr in your area.

    All the best.

  • Thank you so very much! I'm on it! ;-)

  • rls-uk.org/news/rls-and-iron

    This a short article that will start to give you an idea of what RLS is. Plus two videos. I wonder why your RLS became Restless body? There are certain substances that will make RLS worse than it has to be such as melatonin, tryptophan, 5htp, the pill, antacids such as Zantac, Benadryl, antidepressants, warfarin, metformin, calcium channel blockers, statins, sugar substitutes, and of course "augmentation."

    What I get out of the above article is that the RLS brain (not really body) is anemic. So to me the best medicine is to get some iron to that brain. Like you my restless leg turned into restless body when I unwittingly took melatonin. I went from 1 to 100 overnight. I read on the internet "to just take iron at night." I found that if I took one 25mg capsule of ferrous bisglycinate ON AN EMPTY STOMACH before bed my RLS vanished for the night. I truly believe that I am literally sneaking my anemic brain some iron at night when it needs it the most. Taking any other form of iron does not work, nor taking it during the day.

    Now mind you, some people are helped with iron infusions. But for around $6 on Amazon you can try the iron orally first. After two or three nights if you like it then you MUST discuss it with your doctor. You never know, you might be able to slowly start to taper off the dopamine agonist with the help of the iron. I always ask a person who has RLS and is considering pain killers or Neurontin if this is something they think should be given to a person with anemia. If the answer is no then you have to question why we are giving ourselves those things?

  • Actually the article I posted has a fatal flaw - it does not mention the fact that researchers have found low brain iron levels (ridiculously low) even in the face of normal to high body iron levels. So skip the article and go right to the videos by Dr. Allen.

  • hormonesmatter.com/restless...

    This article is more comprehensive and informative than the RLS-UK one and clearly spells out that people find iron supplements helpful despite normal iron levels in the BODY. That's because all of us with primary RLS have anemic brains. People with secondary RLS may just have a disease that is interfering with dopamine transmission.

  • This link may help you regarding Augmentation:

    sleepreviewmag.com/2015/02/...

  • I totally agree with tredlight - iron is a key ingredient. So, my RLS symptoms are mitigated, but the insomnia remains. I just re-read many articles and it is probably a Glutamate/GABA inbalance. From Johns Hopkins "Previous studies have shown that even though RLS patients average less than 5.5 hours of sleep per night, they rarely report problems with excessive daytime sleepiness." That's me. "The more glutamate the researchers found in the brains of those with RLS, the worse their sleep." So, how to scavenge Glutamate? Maybe this supplement Oxaloacetate - pulls Glutamate from the blood forcing more out of the brain, improving Glutamate/GABA balance. More here...http://www.hopkinsmedicine.org/news/media/releases/restless_legs_syndrome_insomnia_and_brain_chemistry_a_tangled_mystery_solved

  • Hi Dic, the iron literally knocks me out. I use it for plain old insomnia too. Have you tried taking the iron right before bed? There's also a ferrous bisglycinate patch but its 34mg.

  • 45mg

  • Hi Aquawaves, I was curious if you have completely come off of the levodopa yet?

You may also like...